Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 106, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 10, 2016, 3:04 PM PST. It took effect at Nov 11, 2016, 4:00 AM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2016, 3:04 PM PST (23:04 UTC)
- In effect from
- Nov 11, 2016, 4:00 AM PST
- Expired
- Nov 12, 2016, 3:00 AM PST
- In force
- 23 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
036 WHUS76 KEKA 102304 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 PM PST THU NOV 10 2016 PZZ450-455-470-475-110715- /O.NEW.KEKA.SC.Y.0106.161111T1200Z-161113T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 304 PM PST THU NOV 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SUNDAY. * WINDS...SOUTH AT 15 TO 25 KT GUSTING TO NEAR 30 KT FROM LATE FRIDAY MORNING THROUGH FRIDAY NIGHT. * WAVES/SEAS... 7 TO 9 FT AT 10 T0 14 SECONDS BUILDING TO 12 TO 16 AT 15 TO 17 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
476 WHUS76 KEKA 110508 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 908 PM PST THU NOV 10 2016 PZZ450-455-470-475-111315- /O.CON.KEKA.SC.Y.0106.161111T1200Z-161113T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 908 PM PST THU NOV 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM SUNDAY... * WINDS...SOUTH AT 15 TO 25 KT GUSTING TO 30 KT FROM LATE FRIDAY MORNING THROUGH FRIDAY NIGHT. * WAVES...7 TO 9 FT AT 10 T0 14 SECONDS BUILDING TO 12 TO 16 AT 15 TO 17 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
011 WHUS76 KEKA 111656 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 856 AM PST FRI NOV 11 2016 PZZ450-455-470-475-120100- /O.CON.KEKA.SC.Y.0106.000000T0000Z-161113T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 856 AM PST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...SOUTH AT 15 TO 25 KT GUSTING TO 30 TO 35 KT STARTING LATE THIS MORNING AND CONTINUING THROUGH THE EVENING. * WAVES...10 TO 12 FT AT 14 SECONDS BUILDING TO 12 TO 15 AT 15 TO 17 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
952 WHUS76 KEKA 112249 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 249 PM PST FRI NOV 11 2016 PZZ450-455-470-475-120700- /O.CON.KEKA.SC.Y.0106.000000T0000Z-161113T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 249 PM PST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...SOUTH AT 15 TO 25 KT GUSTING TO 30 TO 35 KT THROUGH THE OVERNIGHT HOURS. STRONGEST GUSTS NORTH OF CAPE MENDOCINO. * WAVES...10 TO 14 FT AT 14 SECONDS BUILDING TO 12 TO 15 AT 15 TO 17 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
353 WHUS76 KEKA 120505 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 905 PM PST FRI NOV 11 2016 PZZ450-455-470-475-121315- /O.CON.KEKA.SC.Y.0106.000000T0000Z-161113T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 905 PM PST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM SUNDAY... * WINDS...S 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT TONIGHT. STRONGEST GUSTS NORTH OF CAPE MENDOCINO. * WAVES...W 12 TO 14 FT AT 16 SECONDS THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
484 WHUS76 KEKA 121042 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 242 AM PST SAT NOV 12 2016 PZZ450-455-470-475-121845- /O.EXT.KEKA.SC.Y.0106.000000T0000Z-161112T1100Z/ /O.NEW.KEKA.SW.Y.0002.161112T1100Z-161113T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 242 AM PST SAT NOV 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. * WINDS...S 5 TO 15 KT WITH OCCASIONAL GUSTS TO 25 KT EARLY THIS MORNING. STRONGEST GUSTS NEAR POINT SAINT GEORGE. WINDS WILL BE SUBSIDING THIS MORNING. * WAVES...W 11 TO 13 FT AT 16 SECONDS THIS MORNING...THEN SUBSIDING TO 10 FT AT 14 SECONDS LATE TONIGHT...AND CONTINUE TO SUBSIDE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 3:25 AM PST, 11 hours 39 minutes earlier.
Area forecast discussion, Nov 10, 3:25 AM PST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
325 AM PST Thu Nov 10 2016
.SYNOPSIS...The ridge of high pressure aloft will keep the area
dry for another day before giving way to an approaching storm
system which will bring widespread rainfall to the region Friday
evening into Saturday. Dry weather is expected Sunday and Monday,
before another system brings additional rain chances to
Northwestern California for the middle of next week.
&&
.DISCUSSION... More rain is on the way by late Friday. After the
mainly sunny skies of yesterday afternoon marine stratus has made
a strong push along the coast over night. As mentioned earlier the
marine clouds have thickened and spread along most of the coast
this morning. Areas of coastal fog also formed over night and will
persist into the late morning. The forecast question now is when
will the marine clouds and fog burn off as observations from this
morning show a pretty extensive fog bank along the coast with some
extension developing into the interior valleys. With light winds
and a similar synoptic pattern in place for the next day, we see
no reason not to expect the same thing again tonight into Friday
morning. With the approaching system it is expected that the
marine layer should deepen and push inland as it typically does
ahead of an approaching frontal system. As such, fog coverage was
continued in the grids.
The trend over the last few model runs has been to hold the ridge
in place a little longer, delaying the arrival of a shortwave
trough. This trend is continued this morning, and as a result
we've kept the timing of the rainfall for Friday, with it now
looking to reach coastal Del Norte and Humboldt counties by late
afternoon or evening (the latter is more likely). The overall
theme remains consistent, with a weak front associated with the
trough crossing the region Friday night/Saturday morning.
Widespread rainfall is still expected with this system, with
amounts likely remaining in the 1/4 to 1/2 inch range.
This system will move through quickly with drying beginning by
Saturday afternoon as the upper trough pulls out to the NE
rapidly. Another storm system crosses the area in the early to
middle portion of next week, bringing another chance for
widespread rainfall back to the region. /mkn
&&
.AVIATION...LIFR stratus and even some areas of 1/4 mile fog remain
along the Redwood Coast early this morning...and this is likely to
persist through sunrise. Visibilities and ceilings should gradually
improve between an hour or two after sunrise and early afternoon,
finally scattering out somewhat during the afternoon. However, while
some improvement is likely this afternoon, particularly to
visibilities, there is the possibility that ceilings may never fully
emerge from IFR conditions in places along the Redwood Coast due to
a strong and persistent marine inversion. Ceilings are likely to
lower again quickly this evening. At UKI, some patchy shallow fog
will be possible through the remainder of the morning, followed by
VFR conditions through at least late this evening. /BRC
&&
.MARINE...The large westerly swell that has persisted in the waters
over the past couple of days is now beginning to decay, as buoys
indicate that significant wave heights have fallen to between 11 and
13 feet with a dominant period of 15 seconds as of 3 am. While this
downward trend will continue due to persistent light winds and no
immediately imminent reinforcing swells, the small craft advisory
has been extended 6 hours to 9 am as seas may take a few more hours
to fall below 10 feet. Seas will continue to settle through the
afternoon, but will remain somewhat elevated at a rolling 7 to 8
feet and 13 seconds.
This lull will be somewhat short-lived, however, as yet another
westerly swell will begin to build into the waters late tonight and
tomorrow morning ahead of an approaching front. Still, combined seas
will likely remain at a relatively modest 9 to 12 feet until Friday
afternoon and evening, at which point southerly winds will increase
to around 25 to 30 kt as a cold front passes through the waters.
This will cause steep southerly waves to build on top of the already
present westerly long period swell, resulting in large, mixed and
chaotic seas...especially across the northern outer waters where
winds will be strongest. Winds and seas will gradually subside
Saturday and Sunday, followed by yet another cold front and westerly
swell on Monday. /BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 AM PST early this morning for
PZZ450-455-470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 10, 2:47 PM PST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 247 PM PST THU NOV 10 2016 CAZ101>113-112300- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 247 PM PST THU NOV 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.